High Blood Pressure / Hypertension Community
long term high doses of metoprolol for high blood pressure/fast heart r...
About This Community:

High Blood Pressure (Hypertension) is a reading of 140 (systolic) over 90 (diastolic), or higher and can often lead to heart disease and can often be made worse by high-salt diets. Discuss topics including good low-salt diets, heart disease and treatments.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

long term high doses of metoprolol for high blood pressure/fast heart rate

Hi, I'm 29 years old, otherwise healthy, and was diagnosed with high blood pressure a little over a year ago.... it was dangerously high at the time (I can't remember all the readings but the diastolic was usually between 95-110).
blood tests, x-rays, cat scans etc came back to say kidneys, lungs, bladder and all that are fine, ECG results from a few years ago showed some abnormality, after listening the physician said I had a heart murmer and left ventricular hypertrophy, but apparently ECG results look much better since starting on the drugs this year.

I have been prescribed 10mg of lisinopril, 5mg of felodipine daily and then a few visits to a very enthusiastic GP he has put me on 2x 95mg metoprolol succinate daily because I had a high heart rate in all my readings.

My BP and heart rate now seems to be okay when I get it checked but this seems like a very high dose of metoprolol and I'm getting worried it's going to cause me some damage in the long term.

I noticed a fair bit of nausea and a constant drowsiness in the afternoon when I started taking it, I've been on this dose now for about 6 months I guess, I must have gotten used to the drowsiness but lately the nausea has been hitting me pretty bad over the past few days and I've had to just lie down to get any relief.

I've had some pretty bad long term constant stress and anxiety about things in the past but I feel like most of that is behind me these days... I am hoping my heart rate might improve since I am calmer every day now, I really want to reduce the amount of metoprolol I am taking but don't know what to say to the GP, I suppose I should get a BP monitor so I can keep tabs on it myself....

Also I was wondering about the loss of libido associated with metoprolol, it doesn't seem to have any noticeable adverse effect on me at the moment, but is this something which will get worse over time?
thanks!
2 Comments Post a Comment
Blank
Avatar_dr_f_tn
Hi,
How are you? Were you able to buy the BP monitor?  If there is  improvement of your blood pressure but the side effect  of your medicine metoprolol are noticeable, it is recommended that you discuss this with your attending physician for proper management.  Not all experience the same side effects of a medicine and this usually varies from person to person. Hope this helps. Take care and do keep us posted.
Blank
Avatar_m_tn
Thanks for the reply Rowena.
I am fine, the nausea is gone now and drowsiness isn't too troublesome.

I am still on the same medication and have recently bought the BP monitor, I have been checking every day and my blood pressure ranges from about 115/60 in the mornings and gets up to about 150/85 on some days/evenings.

I will talk to my GP about it next visit but I think they will probably recommend I stay on the same dose as it's still a bit high I guess and I haven't really noticed any side effects at the moment. I was more worried that they might develop over the long term but maybe I am lucky and it won't effect me adversly. I was interested in hearing about other peoples experiences to see if they have had problems being on such a high dose for a long time (looks like it will be for the rest of my life)
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
1236893_tn?1408490528
Blank
Alzheimer's Prevention
2 hrs ago by gymdandee
1236893_tn?1408490528
Blank
The Dark Side of 'Healthy'...
4 hrs ago by gymdandee
1236893_tn?1408490528
Blank
Glyphosate in Wheat Has Increased C...
Sep 14 by gymdandee
High Blood Pressure / Hypertension Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Healthy Living Answerers
1236893_tn?1408490528
Blank
gymdandee
NJ
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
4874714_tn?1365391031
Blank
Saylor23
Barbourville, KY